MAUDE Adverse Event Report: I.C. MEDICAL EXTENDEVAC W/ COATED BLADE, 10 FT. TUBING; HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

I.C. MEDICAL EXTENDEVAC W/ COATED BLADE, 10 FT. TUBING; HOLSTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000722
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility facility reported, "cautery tip clip is breaking off inside the pencil.Tip is no longer secure and is either sucked up inside the pencil or falls out into the patient.".
 
Additional Manufacturer Narrative
A user facility reported, "cautery tip clip is breaking off inside the pencil.Tip is no longer secure and is either sucked up inside the pencil or falls out into the patient." return of the device has been requested, but has not yet been received.A supplier corrective action request (scar) has been sent to the extend evac supplier, i.C.Medical.This mdr represents one of the ten instances described above.This is complaint 5 of 10.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Additional Manufacturer Narrative
A distributing facility reported, "inside portion of the pencils has plastic piece that receives electrosurgical tip and that plastic piece is breaking." return of the device was requested; however the involved product was not able to be returned.A supplier corrective action request (scar) has been sent to the extend evac supplier.The supplier reviewed the device history record and found that all failure modes were within the acceptable criteria.Complaint history was also reviewed by the supplier and found to have a low occurrence for this type of complaint.No spec or other manufacturing deviations were found in inventory review.Root cause: because no issues were found with the unused product returned and no issues were found within production records, the root cause could not be determined.Corrective and preventive actions: because no root cause could be determined, no corrective or preventive actions were taken.Deroyal industries ran a complaint to sales ratio from december 2023 to march 2024 and it was found to be (b)(4).Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
EXTENDEVAC W/ COATED BLADE, 10 FT. TUBING; HOLSTER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
I.C. MEDICAL
15002 n. 25th drive
phoneix AZ 85023
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19952974
Report Number2320762-2024-00006
Device Sequence Number8897746
Product Code GEI
UDI-Device Identifier50749756157914
UDI-Public50749756157914
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K954088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000722
Device Lot Number59970597
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown